|pep, any med better than other?
Sep 17, 2005
hi doc, i started PEP (combivir, kaletra)12 hrs after deeply fingering a lady of unknow status. i had a small cut on my thumb which had stopped bleeding but was raw and no healing started. i noticed some blood on my fingers later (her vaginal blood)which i soaped off. i had to stop PEP 2 days ago (after taking it for 16 days) due to side effects. 1. did i have the right combination of meds for PEP? 2. since 3 days now i am having body ache & fatigue. no rash/fever/lymph node/sore throat. can body ache alone 2 weeks after exposure indicate ARS? 3. would a different combination of meds have avoided this? 4. should i restart PEP?
please answer as am in deep anxiety and have posted to other forums without responce. thank you for your time.
| Response from Dr. Young
Thanks for your post.
The regimen that you were on should be very potent for PEP-- it's one that we use with some frequency. I'd think that your exposure was of pretty low risk and since your PEP was started soon after the exposure, your further risk should have been significantly reduced.
It's hard to pin your symptoms on HIV, though I can't prove that this can't be the case. Before I'd restart the medications, I'd review your situation with your doctor. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blisters After Rubbing Vagina Worried I Have HIV
- Muscle Ache After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Rash After Giving Oral Worried I Have HIV
- Rectal Bleeding After Anal Fingering Worried I Have HIV
- Sore On Penis After Anal Sex Bottom Worried I Have HIV
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.